Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Quadratic optimal control
of stable well-posed linear systems


Author: Olof J. Staffans
Journal: Trans. Amer. Math. Soc. 349 (1997), 3679-3715
MSC (1991): Primary 49J27, 93A05, 47B35
MathSciNet review: 1407712
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the infinite horizon quadratic cost minimization problem for a stable time-invariant well-posed linear system in the sense of Salamon and Weiss, and show that it can be reduced to a spectral factorization problem in the control space. More precisely, we show that the optimal solution of the quadratic cost minimization problem is of static state feedback type if and only if a certain spectral factorization problem has a solution. If both the system and the spectral factor are regular, then the feedback operator can be expressed in terms of the Riccati operator, and the Riccati operator is a positive self-adjoint solution of an algebraic Riccati equation. This Riccati equation is similar to the usual algebraic Riccati equation, but one of its coefficients varies depending on the subspace in which the equation is posed. Similar results are true for unstable systems, as we have proved elsewhere.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 49J27, 93A05, 47B35

Retrieve articles in all journals with MSC (1991): 49J27, 93A05, 47B35


Additional Information

Olof J. Staffans
Affiliation: Department of Mathematics, Åbo Akademi University, FIN-20500 Åbo, Finland
Email: Olof.Staffans@abo.fi

DOI: http://dx.doi.org/10.1090/S0002-9947-97-01863-1
PII: S 0002-9947(97)01863-1
Keywords: Spectral factorization, inner-outer factorization, Wiener-Hopf factorization, algebraic Riccati equation, state feedback
Received by editor(s): January 30, 1995
Received by editor(s) in revised form: March 20, 1996
Article copyright: © Copyright 1997 American Mathematical Society